FLUSIN S Effervescent Tablets
(and dosage form):
FLUSIN S Effervescent Tablets
Each tablet contains:
|Chlorpheniramine Maleate||4,0 mg|
|Pseudoephedrine Hydrochloride||50,0 mg|
|Vitamin C||330,0 mg|
A 5.8 Preparations for the common cold including nasal decongestants and antihistaminics.
Flusin S effervescent tablets have analgesic, antipyretic, antihistaminic and decongestant properties.
|1.||Because Flusin S effervescent tablets may produce sedation, patients should not operate machinery drive cars, climb dangerous heights or perform potentially dangerous tasks where impaired decision making could lead to accidents. Other central nervous system depressants, such as narcotic analgesics, hypnotics, sedatives and tranquillizers, if taken concomitantly, will enhance sedation.|
|2.||Dosages in excess of those recommended may cause severe liver damage.|
|3.||Patients suffering from liver and kidney disease must take paracetamol under medical supervision.|
|4.||Consult a doctor if no relief is obtained from the recommended dosage.|
DOSAGE AND DIRECTIONS FOR USE:
Adults and children over 12 years: One tablet every 8 hours if necessary.
Place one tablet in a glass of warm water and allow to dissolve. Drink the contents immediately once the whole tablet has dissolved.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Side-effects are usually mild, though haematological reactions including thrombocytopenia, leucopenia, pancytopenia, neutropenia, and agranulocytosis have been reported. Pancreatitis, skin rashes, and other allergic reactions occur occasionally. Paracetamol should be given with care to patients with impaired kidney or liver function. It should also be given with care to patients taking other drugs that affect the liver.
Fear, anxiety, restlessness, tremor, insomnia, confusion, irritability, weakness and psychotic states. Appetite may be reduced and nausea and vomiting may occur.
Vasoconstriction with resultant hypertension. The rise in blood pressure may produce cerebral haemorrhage and pulmonary oedema. There may also be a reflex bradycardia, but stimulation of B1-adrenergic receptors of the heart may produce tachycardia and cardiac arrythmias, anginal pain, palpitations and cardiac arrest. Hypotension with dizziness and fainting and flushing may occur.
Difficulty in micturition and urinary retention dyspnoea, altered metabolism, including disturbances of glucose metabolism, sweating and hypersalivation. Headache is also common.
Should be used with caution in patients with:
Occlusive vascular disorders, including arteriosclerosis, or aneurysms;
Anginal pains may be precipitated in patients with angina pectoris.
An increased risk of arrhythmias may occur when given to patients receiving cardiac glycosides, quinidine or tricyclic antidepressants.
Aluminium hydroxide mixtures may enhance the absorption of pseudoephedrine.
Care should be observed when tricyclic anti-depressants, guanethidine, reserpine, methyldopa or atropine are taken concomitantly.
Other untoward reactions referable to central actions include dizziness, tinnitus, lassitude, incoordination – fatigue, blurred vision, diplopia, euphoria, nervousness, insomnia, and tremors.
Gastro-intestinal: loss of appetite, nausea, vomiting, epigastric distress, and constipation or diarrhoea may occur. Other side-effects include dryness of the mouth, throat and respiratory tract; urinary frequency and dysuria; palpitation; hypotension, headache; tightness of the chest; and tingling, heaviness and weakness of the hands.
Large doses are reported to cause diarrhoea and other gastro-intestinal disturbances and are associated with the formation of renal calcium oxalate calculi. Ascorbic acid should be given with care to patients with hyperoxaluria. Tolerance may be induced with prolonged use of large doses.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
Flusin effervescent tablets overdosage may result in convulsions and hypertension in susceptible patients. Overdosage may also cause tachycardia, arrhythmias and anginal pain, and scintillating scotoma.
Overdosage may be fatal, especially in infants and children in whom the main symptoms are central nervous system stimulation and antimuscarinic effects. Deepening coma cardiorespiratory collapse, and death may occur within 18 hours. In adults, the usual symptoms are of central nervous system depression with drowsiness coma and convulsions.
Hypotension may also occur. Elderly patients are more susceptible to the central nervous system depressant and hypotensive effects even at the therapeutic doses.
Treatment is symptomatic and supportive.
The patient must be taken to a doctor or hospital immediately as specialized treatment may be necessary.
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, coma, and death. Acute renal failure with acute tubular necrosis may develop even in the absence of severe liver damage. Cardiac arrhythmias have been reported.
Prompt treatment is essential in the management of paracetamol overdosage. Any patient who has ingested about 7,5 g of paracetamol in the preceding 4 hours should undergo gastric lavage. Specific therapy with an antidote such as acetylcysteine or methionine may be necessary.
Acetylcysteine should be adiministered as soon as possible, preferably within 8 hours of overdosage.
I.V: An initial dose of 150 mg/kg in 200 mL glucose injection, given intravenously over 15 minutes followed by an intravenous infusion of 50 mg/kg in 500 mL of glucose injection over the next 4 hours and then 100 mg/kg in 1000 mL over the next 16 hours. The volume of intravenous fluids should be modified for children.
Orally: 140 mg/kg as a 5% solution initially, followed by a 70 mg/kg solution every 4 hours for 17 doses. Acetylcysteine is effective if administered within 8 hours of overdosage.
Round biplane tablets, off-white with a pink tinge and a rough surface. It produces a colourless to slightly opaque solution with a sweet ginger flavour, once dissolved in ± 200 mL warm water.
Available in aluminium tubes consisting of 12 tablets each.
Store in a cool, dry place below 25°C.
Keep tube tightly closed.
Keep out of reach of children.